Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

dakota

SUPPORTER
  • Content Count

    98
  • Joined

  • Last visited

Community Reputation

0 Neutral

About dakota

  • Rank
    Advanced Member
  1. I agree that you might want to start on a smaller dose of propranolol. But I did want to mention that a small dose does not work for everybody. My daughter started on a small dose and worked up to 120 mg, which she has been on for several years. It wasn't until she got on that dosage that she finally stopped vomiting every time she tried to do anything. So larger doses do work and may be necessary for some people.
  2. I certainly don't know as much as many people on this forum, but I don't see why your doctor would say your TTT was "negative." Your heart rate did go up by 30 bpm. You also exhibited some typical symptoms like your hands turning purple, feeling nauseated and dizzy. You don't need to faint to be diagnosed with POTS. What actually strikes me was how high your blood pressure went. If he was testing for orthostatic hypotension, then yes, that test was negative. What did your doctor actually conclude? Just wondering.
  3. It has always amazed me when family members, who I thought would understand my daughter's issues with POTS, don't seem to get it. I had to have surgery last year and was unable to continue mowing the lawn. My brother said that maybe I could get my daughter, who has POTS, to mow the lawn. She has extreme heat intolerance and had not been able to go to school for two years. And he thought she would be able to mow the lawn in 90-95 degree weather? That's when I realized that some people will never get it.
  4. My daughter is on mestinon 60mg 3x/day. She wasn't sure if it was doing much. Then she ran out of her prescription and we had a hard time getting it refilled. She was off of it for about 5 days. She realized that it actually was helping quite a bit -- just like peregrine said, with energy and general well being. She also had a lot more prescyncope without the mestinon. We were finally able to get the prescription refilled and she believes it really does help her.
  5. My daughter had the same thing. She was pretty much unable to read a book for close to a year. She could read some if she was lying down, but not at all if she was even just sitting up. Her cardiologist finally put her on adderall and it it really fixed the whole thing. I think it is a lack of blood flow to the brain. Adderall is a vasoconstrictor and I think that is why this helped.
  6. Alaska, I understand your concern that a med might be covering up a real problem. If you have a sleep issue like sleep apnea, then I would definitely get that checked out. My daughter takes Adderall. For her, it is a quality of life issue. Without the Adderall, she couldn't read a book. It has also given her more energy. She has sleep issues, but does not have sleep apnea or any other type of problem that we seem to be able to do anything about. She does reduce her Adderall in the afternoon, as it can make her sleep issues worse. But in her case, I don't think it is covering up anything that could otherwise be fixed. Without Adderall, she sleeps poorly and feels worse. With Adderall, she still sleeps poorly but she feels a whole lot better. I also think, possibly, that she is more motivated with Adderall to get up and exercise, and I think the exercise has helped a lot. ~ dakota
  7. I don't have POTS (my daughter does), but I had PVC's and was put on a beta blocker for them. It helped tremendously and I was only on a small dose. While I wouldn't say they made me tired, they did help me sleep, as the PVC's were keeping me awake. My daughter is on a large dose of a beta blocker and it doesn't make her tired at all. I think it could be different for everyone, as one doctor suggested a beta blocker to help my daughter sleep. It does not help with that at all for her.
  8. SoliDeoGloria -- Have you tried taking the 60mg ER at night? My daughter takes hers at night. In theory, they say it's supposed to help her sleep, but it doesn't really. But if it takes a while for it to kick in for you, I wonder about trying it at night. When my daughter was on the lower non-extended release doses, she was taking them twice a day, I believe, like alex74alex does.
  9. Albrown23 -- I'm sorry to hear of your experience with the bar. From your signature, it looks like the bar was removed at the time when the tie broke, is that right? If so, was the 4 months it was in any help? My daughter's was just reattached on the one side and left in for another year. It had fallen behind her ribs, so I guess she was lucky that it didn't poke through as yours did.
  10. Mytwogirlsrox -- my daughter was checked by Dr. Francomano for EDS. Although she had many things associated with EDS, she did not meet the criteria. Dr. Francomano felt that she had MASS phenotype, which is a connective tissue disorder with similar features to Marfan syndrome. I believe that it is the connective tissue disorder that is causing her POTS. Whether she would have eventually gotten it had she not had surgery, we'll never know. I am very glad that with all my daughter has gone through so far with POTS, she is still glad that she had the surgery for pectus. As she got older, her ability to breathe was diminishing, really only noticeable with exercise. Her pediatrician had said "oh, it's just a cosmetic issue" but when I took her to the surgeon for an examination, he said it was a severe case. When the surgeon measured her, she had one inch of room between her sternum and her back. One of the main things I have learned through all of this is to listen to my instincts and not believe everything a doctor tells you. Get a second opinion.
  11. My daughter had surgery for severe pectus excavatum. It was the surgery, and subsequent repair surgery when the bar became detached and had to be reattached, that triggered her POTS. As an aside, they are currently doing trials on using magnets to pull the sternum out instead of inserting a bar in the chest.
  12. I can understand how generally a low dose would be better, but I think it doesn't work for everyone. My daughter started out at a low dose, then was increased further and further until it helped her. At this point, she is at 120 mg ER, which I believe is a fairly high dose. But at a lower dose, she couldn't stand up for long or ride in a car at all without vomiting. Now she can.
  13. I agree with i hate bananas, I think you expressed yourself very well, Edin. I am curious to see how people respond, as my daughter is in a very similar position to you, although she is on quite a number of meds. She has not attended school since she was 15. She was able to get her GED and hopes some day to attend college. Although the meds help her on a day to day basis, they have done nothing to help improve her condition. Exercise, which she has begun doing more of recently, is seeming to be helpful. But she still vomits rather frequently, and a trip outside the house for a few hours will lay her up the next day. But we are seeing an improvement. I do understand your wondering what kind of lifestyle you will be able to lead in the future, as we have been wondering the same for my daughter. One of my concerns for you is your constant headache. Once my daughter started on adderall (see had no need for this prior to getting POTS), it really helped her think, speak and read. She was an avid reader and hadn't read in a couple of years before the adderall, because it gave her such a headache as well as visual disturbances. I don't know if this might be simlar to what you are experiencing or if your headaches could come from something else. But if you are able to go, I think I would try to find a doctor to speak with about your headaches and about your health in general. Even if you are not looking for meds, I think a good doctor could be of some help. My best wishes to you, Edin,
  14. My daughter didn't have POTS before her first surgery. After her first surgery, she developed mild POTS and was still functioning, just mild, strange symptoms, and we didn't know what it was. After her second surgery, she got slammed and has had relatively severe symptoms ever since. She had a third surgery, but we knew she had POTS and she was given IV fluids prior to the surgery. Thankfully the third surgery didn't make her any worse.
×
×
  • Create New...